MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a spectrum minocycline/rifampin impregnated double lumen central venous catheter for an unspecified indication.The device was implanted into the right subclavian vein.The guidewire began to kink and bend while the operator attempted to remove the guidewire following successful placement of the catheter.A portion of the wire allegedly came loose in the mid to proximal portion.The site was recannulated and the procedure completed.There are no reported adverse patient consequences.There are no reports of any unintended sections of device retained within the patient.The specific handling, conditions and circumstances surrounding the event are not known.The instructions for use (ifu) that accompany the device state:" if resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result." the device was returned for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the device history record, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the wire guide was inside the catheter.The wire was pulled from the proximal end, but it lodged near the distal end.The wire was ultimately able to be removed by pulling from the distal end.There was a mass of bio-matter that was attached approximately 15.6 cm from the distal tip.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.It is feasible that the wire guide encountered bio matter during catheter placement which caused it to become stuck in the distal end and prevented the removal while pulling from the proximal end.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6406272
Report Number1820334-2017-00392
Device Sequence Number13532420
Product Code FOZ
UDI-Device Identifier00827002536029
UDI-Public(01)00827002536029(17)171201(10)5614177
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-RSC-ABRM-HC-P
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1